Alert archive / Idaho / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 4, NWS Pocatello, ID

February 14, 2000Bonneville County, Caribou County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Feb 14, 2000, 4:05 PM MST for Bonneville County, Caribou County, Idaho. It was in force for 65 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 14, 2000, 4:05 PM MST (23:05 UTC)
Expired
Feb 14, 2000, 5:10 PM MST
In force
65 min
Issued by
NWS Pocatello, ID
Area
Whole counties

Counties Bonneville County, ID, Caribou County, ID

The radar

The Pocatello radar (KSFX), 89 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 14, 4:10 PM MSTThunderstorm Wind 60 EBancroft, IDOne wheel line irrigation system damaged.
Feb 14, 4:25 PM MSTTornado F1Cotton, ID

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 11.1 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2000-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2000-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 277 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
277 m²/s²
0-3 km storm-relative helicity
470 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPIH 142305
SVRPIH
IDC019-029-150010-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
405 PM MST MON FEB 14 2000

THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BONNEVILLE COUNTY IN SOUTHEASTERN IDAHO
  CARIBOU COUNTY IN SOUTHEASTERN IDAHO

* UNTIL 510 PM MST

* AT 405 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM A LINE OF STORMS FROM NEAR IDAHO FALLS TO
  POCATELLO... MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHESTERFIELD AT 415 PM
  SODA SPRINGS AT 425 PM
  PALISADES DAM AT 425 PM



STRONG GUSTY WINDS TO 60 MPH...FREQUENT LIGHTNING...AND BRIEF HEAVY
RAIN WILL ACCOMPANY THIS STORM.

VP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 14, 2:55 PM MST, 1 hour 10 minutes earlier.

Area forecast discussion, Feb 14, 2:55 PM MST, 1 hour 10 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
255 PM MST MON FEB 14 2000

INITIAL BAND OF MOISTURE IS MOVING OUT WITH SOME CLEARING ASSOCIATED
WITH THE END OF THE WARM ADVECTION. ANOTHER CLOUD BAND ASSOCIATED WITH
THE SURFACE COLD FRONT IS CROSSING CWA.  MAIN TROF TO PASS OVER CWA
SOMEWHAT AFTER 00Z THIS EVENING WITH COLD ADVECTION STARTING AT THAT
TIME.  TIME SERIES FROM SEVERAL SITES SHOW GOOD OMEGA SPIKE NEAR 00Z.
EXCELLENT JET SUPPORT TO ACCOMPANY S/WV TODAY WITH 100+KT H3 JET TO
OUR SOUTH WITH BEST DIVERGENCE ALOFT...DYNAMICS AND INSTABILITY
FALLING SQUARELY OVER SE IDAHO LATER THIS AFTERNOON. UNSTABLE LAPSE
RATES TO ACCOMPANY THESE DYNAMICS WITH COLD POOL ALOFT. CHANCE OF
THUNDERSTORMS STILL A POSSIBILITY.  SNOW/RAIN TURNING MORE CONVECTIVE
THIS EVENING EXPECT LOCAL VERY HEAVY SNOW SHOWERS WITH THIS PATTERN.
ALSO INCREASING WINDS AS THE COLD ADVECTION MOVES IN AND STRONG 700 MB
WINDS MIX DOWN WITH THE COLD FRONT. AFTER THE MAIN TROF PASSES THE
UPPER LEVEL FLOW GOES MORE ZONAL WITH ENOUGH MOISTURE AND DYNAMICS FOR
A CHANCE OF PRECIP OVER THE FORECAST AREA THE REMAINDER OF THE PERIOD.

COLD FRONT JUST ENTERING CWA FROM THE WEST AT THIS TIME WITH SEVERAL
EMBEDED THUNDERSTORMS.  SEVERE THUNDERSTORM WARNING JUST OUT FOR
STORMS ASSOCIATED WITH FRONT. WIND ADVISORY OUT FOR ZONES 17/20/21/22.
POSSIBLE VERY STRONG GUSTS WITH TSTMS.
ALDEN

BYI 37/44/30/43 7433

.KSFX WSR-88D...OPERATIONAL...VCP 21.

.PIH...WIND ADVISORY FOR ID ZONES 17/20/21/22.
PLEASE REFER TO BOIWSWPIH FOR FURTHER DETAILS.

PIH EE 036/045 025/044 020 09+43
IDA EE 033/043 023/041 020 09+43

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 2:53 PM MSTSevere Thunderstorm WarningPIHBlaine, Minidoka, Power47 min
Feb 14, 3:26 PM MSTSevere Thunderstorm WarningPIHBannock, Bingham, Power49 min
Feb 14, 3:46 PM MSTTornado WarningPIHPower34 min
Feb 14, 3:52 PM MSTTornado WarningPIHBannock33 min
Feb 14, 3:57 PM MSTSevere Thunderstorm WarningPIHBingham, Bonneville48 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.